MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE

C.R. BARD INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Catalog Number 0092100
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient was admitted with esphageal varices.Blakemore tube balloon checked.Blakemore tube inserted according to unit policy/procedure.Once placed the device was confirmed by x-ray.The balloon was inflated according to the policy/procedure and bleeding stopped.When traction was applied the device slid out and noted that the balloon was completely deflated.The patient began bleeding a very large amount again and a new blakemore tube had to be placed.No further adverse patient impact.Medical intervention is unknown.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient was admitted with esphageal varicies.Blakemore tube balloon checked.Blakemore tube inserted according to unit policy/procedure.Once placed the device was confirmed by x-ray.The balloon was inflated according to the policy/procedure and bleeding stopped.When traction was applied the device slid out and noted that the balloon was completely deflated.The patient began bleeding a very large amount again and a new blakemore tube had to be placed.No further adverse patient impact.Medical intervention is unknown.Per additional information received via email on 27aug2025, it was reported that patient was in intensive care (icu).
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Received 1 blakemore esophageal-nasogastric tube with label.Verified material number 0092100 and batch number mchv4320.Sample was evaluated and gastric balloon was filled with air and submerged into water where pinhole was present indicated by bubbles leaking out from the hole.This is out of specification.The labeling is found to be adequate to fulfill.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Received 1 blakemore esophageal-nasogastric tube with label.Verified material number 0092100 and batch number mchv4320.Sample was evaluated and gastric balloon was filled with air and submerged into water where pinhole was present indicated by bubbles leaking out from the hole.This is out of specification per (b)(4) rev 28.The labeling is found to be adequate.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: b, d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Common Device Name
BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22816289
Report Number1018233-2025-06803
Device Sequence Number9014402
Product Code KNT
UDI-Device Identifier00801741076800
UDI-Public(01)00801741076800(11)241024(17)260731(10)MCHV4320
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number0092100
Device Lot NumberMCHV4320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer01/26/2026
02/20/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date01/28/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown